Is it possible to go off Cymbalta and not go through withdrawal?

Discussion in 'Fibromyalgia Main Forum' started by judee, Jul 18, 2006.

  1. judee

    judee New Member

    My 15 year old has FM and I am thinking she should get off her Cymbalta for she has developed severe nauseau over the past year. I am hearing on the boards that this is a horrific experience, does anyone have any suggestions on how to reduce the dosage so as not to have such severe withdrawal symptoms?
    Thanks,
    Judee
  2. judee

    judee New Member

    My daughter needs to come off of 60mgs of Cymbalta twice a day. She can't afford withdrawal, she is nauseaus and throwing up already.
    Judee
  3. jax182

    jax182 New Member

    It may take some time due to her dosage.I have a low tolerance for coming off meds so this i what i did.
    I was on 60 a day and am lowering to 30 due to weight gain and being tired. I opened the capsules and poured some out, pouring out a little more every 3-7 days. I have even gone as far to use a small plate and count them to be sure that i am gradually and steadily decreasing them. The first night I poured out 10 of the little white specks ( and i do mean little) I did that for 3 days, then I poured out 25 for 5-7 days, then 35 for 4-7 days, etc. The only side effect I could feel from lowering my dose was the pain coming back. I sucked. I was doing so well with my pain level. Once i got to taking out 25 white things a day, I started to hurt again... that lasted for a several days( 3-6). Once I didn't hurt anymore i would lower the dose again. Like i said, i don't do to well when weaning off medicine, but i have had any effects off doing it this way, except for the pain coming back, which is probably expected. Good luck with what ever you choose.
  4. kjfms

    kjfms Member

    it is always a good idea to discuss any medications adjustments with your daughter's physician.

    I sure hope she feels better soon must be very hard for her.

    Take care,

    Karen
  5. bigmh

    bigmh New Member

    Hi Judee...I came off of 80 mg of Cymbalta in 10 days. NOT a good idea! But with your physician's advice, I would say a slow reduction is imperative. I think it can be done, but I would stay in close contact with her doctor to make sure it is as easy as possible.

    Blessings, Ann